Alert archive / Utah / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Salt Lake City, UT

July 20, 2010Garfield County, Kane County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 20, 2010, 2:54 PM MDT for Garfield County, Kane County, Utah. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 2:54 PM MDT (20:54 UTC)
Expired
Jul 21, 2010, 12:45 AM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

Counties Garfield County, UT, Kane County, UT

The radar

The Cedar City radar (KICX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 3:00 PM MDTFLASH FLOODTropic, UTTHE PARIA RIVER FLOODED BASEMENTS IN THE CITY OF TROPIC, AND FLOWED OVER SMALL BRIDGES LEADING TO RESIDENTIAL AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WGUS55 KSLC 202054
FFWSLC
UTC017-025-210045-
/O.NEW.KSLC.FF.W.0003.100720T2054Z-100721T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GARFIELD COUNTY IN UTAH...
  CENTRAL KANE COUNTY IN UTAH...

* UNTIL 645 PM MDT

* AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN AND FLASH FLOODING FROM THUNDERSTORMS IN THE VICINITY OF 
BRYCE CANYON NATIONAL PARK AND DOWNSTREAM THROUGH THE PARIA RIVER 
DRAINAGE ACROSS KANE COUNTY TO THE ARIZONA BORDER. 

* THE FLASH FLOODING WILL IMPACT THE COMMUNITY OF TROPIC OTHERWISE 
WILL REMAIN OVER MAINLY RURAL AREAS OF GARFIELD AND KANE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3744 11210 3775 11216 3776 11188 3767 11189
      3733 11191 3713 11188 3700 11177 3700 11192
      3726 11205

$$

WILENSKY/MCINERNEY
3 follow-up statements
014 
WGUS75 KSLC 202234
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 PM MDT TUE JUL 20 2010

UTC017-025-210045-
/O.CON.KSLC.FF.W.0003.000000T0000Z-100721T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
434 PM MDT TUE JUL 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
CENTRAL KANE AND SOUTHWESTERN GARFIELD COUNTIES...

AT 424 PM MDT...RAINFALL REPORTS OF FOUR INCHES IN TWO AND A HALF 
HOURS WERE RECEIVED IN THE TROPIC AREA...WHICH IS SOUTHEAST OF BRYCE 
CANYON NATIONAL PARK.  THIS AREA IS THE HEADWATERS OF THE PARIA 
RIVER...A VERY FLASH FLOOD PRONE DRAINAGE. ADDITIONALLY...A SECOND 
THUNDERSTORM COMPLEX PRODUCED OVER AN INCH OF RAIN DOWNSTREAM NEAR 
THE CONFLUENCE OF COTTONWOOD WASH AND THE PARIA RIVER IN CENTRAL 
KANE COUNTY. THE COMBINATION OF THESE TWO STORMS IS EXPECTED TO 
PRODUCE A LARGE FLASH FLOOD ALONG THE PARIA RIVER DRAINAGE.

IT IS ANTICIPATED THAT THIS WARNING WILL NEED TO BE EXTENDED THROUGH 
THE LATE EVENING HOURS AS THE FLOOD WATERS PROGRESS DOWNSTREAM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENRIEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3744 11210 3775 11216 3776 11188 3767 11189
      3733 11191 3713 11188 3700 11177 3700 11192
      3726 11205

$$

ALCOTT/MCINERNEY
853 
WGUS55 KSLC 210043
FFWSLC
UTC017-025-210645-
/O.EXT.KSLC.FF.W.0003.000000T0000Z-100721T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
643 PM MDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GARFIELD COUNTY IN UTAH...
  CENTRAL KANE COUNTY IN UTAH...

* UNTIL 1245 AM MDT

* AT 627 PM MDT...TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT 
REPORTED FLASH FLOODING IN THE TOWN TROPIC FROM HEAVY RAINS AND 
FLOODING ON THE PARIA RIVER. RAINFALL REPORTS OF FOUR INCHES IN TWO 
AND A HALF HOURS WERE RECEIVED EARLIER IN THIS AREA...WHICH IS 
SOUTHEAST OF BRYCE CANYON NATIONAL PARK. THE PARIA RIVER WAS FLOWING 
OVER BRIDGES TO RESIDENCES IN THIS AREA AND ALSO FLOODING BASEMENTS 
AND ADDITIONAL RAIN IS STILL FALLING IN THIS AREA. 

A FLOOD WAVE IS FORECAST TO MOVE DOWN THE RIVER CHANNEL ACROSS KANE 
COUNTY THROUGH THIS EVENING AND WILL REACH THE SLOT CANYONS NEAR THE 
ARIZONA BORDER SHORTLY AFTER MIDNIGHT. 

* LOCATIONS IN THE WARNING INCLUDE THE PARIA RIVER DRAINAGE FROM 
NEAR TROPIC SOUTH TO THE ARIZONA BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3744 11210 3775 11216 3776 11188 3767 11189
      3733 11191 3713 11188 3700 11177 3700 11192
      3726 11205

$$

WILENSKY/MCINERNEY
767 
WGUS75 KSLC 210640
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1240 AM MDT WED JUL 21 2010

UTC017-025-210646-
/O.EXP.KSLC.FF.W.0003.000000T0000Z-100721T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
1240 AM MDT WED JUL 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM MDT FOR CENTRAL
KANE AND SOUTHWESTERN GARFIELD COUNTIES...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND RIVER 
AND STREAM LEVELS HAVE DECREASED. IT IS EXPECTED THAT THE FLOOD WAVE 
DOWN THE PARIA RIVER HAS MOVED SOUTH OF THE UTAH-ARIZONA BORDER. 
THEREFORE... THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE 
LATEST WEATHER INFORMATION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3744 11210 3775 11216 3776 11188 3767 11189
      3733 11191 3713 11188 3700 11177 3700 11192
      3726 11205

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 10:05 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 20, 10:05 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1005 AM MDT TUE JUL 20 2010

.SYNOPSIS...HIGH PRESSURE WILL SHIFT EAST TODAY ALLOWING A
SOUTHERLY FLOW TO DEVELOP OVER THE AREA. THIS FLOW WILL BRING
ADDITIONAL MOISTURE INTO UTAH TUESDAY INTO WEDNESDAY. A SYSTEM
PASSING TO THE NORTH WILL PIN MOISTURE BACK INTO SOUTHERN AND
EASTERN UTAH MIDWEEK.

&&

.DISCUSSION...DIFFUSE BOUNDARY DRAPED WEST TO EAST ACROSS CENTRAL
UTAH REMAINS A DIVIDING LINE FOR ANTICIPATED CONVECTION AS THE
DAY WEARS ON. BULK OF MOISTURE...THOUGH SLOWLY OOZING
NORTHWARD...REMAINS PINNED ACROSS THE SOUTHERN HALF OF THE STATE.
PWATS EXCEEDING 1 INCH OVER THE SOUTHERN THIRD COMBINED WITH
STRONG SOLAR INSOLATION OVER THE NEXT SEVERAL HOURS WILL PROVIDE
THE SPARK FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER THE
TERRAIN AND ADJACENT DOWNWIND VALLEYS OF THE SOUTH. ISOLATED
THREAT FOR HEAVY RAIN AND LIGHTNING THE PRIMARY IMPACTS EXPECTED
WITH THESE STORMS...BOOSTED POPS THERE. ISOLATED STORMS EXPECTED AS
FAR NORTH AS THE WASATCH PLATEAU AND EASTERN UINTA MTNS...WITH
DIVIDING LINE IN THE VICINITY OF TINTIC JUNCTION. WEAK SUBSIDENCE
UPWIND OF BOUNDARY COMBINED WITH PWAT VALUES UNDER .60 INCHES OVER
NORTHERN UTAH WILL LIMIT CONVECTIVE POTENTIAL...WITH TERRAIN BASED
CU FORMATION A WORST CASE. HAVE DROPPED MENTION OF THUNDERSTORMS
FOR THE WASATCH/WASATCH BACK/SOUTHWEST WYOMING IN LATEST UPDATE.

REGIONAL WATER VAPOR LOOP INDICATES A SLIGHT EASTWARD MOTION OF
RIDGE AXIS THIS MORNING. THIS COMBINED WITH ADDED INFLUENCE OF
APPROACHING MID LEVEL SHORT WAVE CURRENTLY OVER WESTERN WASHINGTON
WILL ALLOW MID LEVEL SOUTHERLY FLOW TO INCREASE OVER THE NORTHERN
HALF OF THE STATE OVER THE NEXT 24 HOURS. GUIDANCE SUPPORTS THIS
TREND...WITH HINT OF INCREASED CLOUD COVER AND SHOWER/VIRGA
POTENTIAL ALONG THE WASATCH FRONT BY WEDNESDAY MORNING AS MOISTURE
ADVECTS NORTHWARD. WILL TAKE A HARDER LOOK AT 12Z GUIDANCE THROUGH THIS
SHIFT AND ADJUST POPS ACCORDINGLY. REGARDLESS...CONVECTIVE
POTENTIAL IS STILL ANTICIPATED TO INCREASE WEDNESDAY AFTERNOON AS
CURRENT FORECAST PORTRAYS. NO OTHER UPDATES ANTICIPATED AT THIS
TIME.

PREVIOUS DISCUSSION FOLLOWS...

THE SOUTHERLY FLOW WILL SERVE TO BRING ADDITIONAL MOISTURE INTO
THE AREA...PARTICULARLY INTO THE SOUTHERN TWO-THIRDS OF UTAH.
ADDITIONAL CLOUD COVER ASSOCIATED WITH THIS MOISTURE SHOULD HELP
TO REDUCE TEMPERATURES IN THE SOUTHERN HALF OF UTAH A FEW DEGREES
FROM MONDAY...WHICH SHOULD HELP ALLEVIATE THE DANGEROUS HEAT A
BIT...THOUGH CONDITIONS WILL STILL BE A LITTLE HOTTER THAN
CLIMATOLOGICAL NORMALS. THE MOISTURE SURGE WILL ALSO INCREASE THE
THREAT OF HEAVY RAIN...AS PRECIPITABLE WATER VALUES ARE FORECAST
TO REACH 1.00 INCH OR HIGHER IN SOUTHERN UTAH IN BOTH THE NAM AND
GFS. NORTHERN UTAH AND FAR SOUTHWEST WYOMING MAY SEE SOME
CONVECTION ON WEDNESDAY AS THE MOISTURE PUSHES NORTHWARD...BUT
THIS MOISTER AIRMASS WILL LIKELY BE SHORT- LIVED...AS THE
SHORTWAVE TROUGH BRUSHES BY THE AREA FROM THE NORTH...BRINGING
DRIER AND COOLER AIR INTO THE AREA LATE WEDNESDAY INTO THURSDAY.

WHILE THIS TROUGH WILL HELP TO DRY OUT THE NORTHERN HALF OF THE
CWA...BOTH THE GFS AND ECMWF INDICATE THAT THE SOUTH NEVER DRIES
OUT COMPLETELY THROUGH THE FORECAST PERIOD. HOWEVER...THERE MAY
BE A COUPLE DAYS WHERE CONVECTION IS NOT AS WIDESPREAD AS
USUAL...PARTICULARLY FRIDAY AND SATURDAY. BOTH GLOBAL MODELS
INDICATE THAT MOISTURE WILL BEGIN RETURNING IN FULL FORCE TO THE
AREA ON SUNDAY AND MONDAY...SO HAVE INCREASED POPS ABOVE
CLIMATOLOGY FOR THOSE DAYS...AND KEPT TEMPS SOMEWHAT COOLER THAN
WE HAVE SEEN THE PAST WEEK...PARTICULARLY IN THE SOUTH. DETAILS IN
THE GFS AND EC BEGIN TO DIVERGE LATE MONDAY...AS THEY DISAGREE ON
THE PLACEMENT OF DEEPER TROUGH OVER THE PACIFIC COAST...WHICH HAS
A BIG IMPACT ON THE AIRMASS OVER THE CWA. HAVE KEPT CONDITIONS
NEAR CLIMATOLOGY FOR DAY 7...THOUGH THIS IS A LOW CONFIDENCE
FORECAST AT BEST.

&&

.AVIATION...OPERATIONAL WEATHER CONCERNS AT KSLC TODAY ARE EXPECTED
TO REMAIN MINIMAL. WINDS CURRENTLY ARE LIGHT AND VARIABLE...AND
WILL GRADUALLY INCREASE OUT OF THE NORTHWEST OVER THE NEXT 2
HOURS. ALTHOUGH A FEW CUMULUS BUILDUPS ARE POSSIBLE OVER THE
ADJACENT MOUNTAINS...THUNDERSTORM AND OR OUTFLOW WIND IMPACTS ARE
NOT EXPECTED AT THIS TIME.

&&

..FIRE WEATHER...HIGH PRESSURE OVER NEW MEXICO WILL SHIFT EASTWARD
TODAY AND PUSH DEEPER MOISTURE NORTHWARD INTO SOUTHERN AND CENTRAL
UTAH. WETTING RAINS WILL BE POSSIBLE ACROSS THE SOUTHERN THIRD OF
UTAH IN THE STRONGER SHOWERS AND THUNDERSTORMS...OTHERWISE MAINLY
DRY THUNDERSTORMS ARE EXPECTED.

A PACIFIC SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST INTO IDAHO
TOMORROW. THIS SYSTEM WILL CAUSE SOUTHWEST WINDS TO INCREASE OVER
THE NORTHERN HALF OF UTAH WEDNESDAY AFTERNOON AND EVENING. RELATIVE
HUMIDITY VALUES WILL BE NEAR 10 PERCENT OVER WESTERN PORTIONS OF THE
STATE WHILE AREAS EAST OF THE WASATCH FRONT MAY STAY ABOVE 15
PERCENT. DUE TO UNCERTAINTY REGARDING HUMIDITY LEVELS FOR THE
WASATCH MOUNTAINS AND MOUNTAIN VALLEYS...A FIRE WEATHER WATCH WAS
ISSUED RATHER THAN A RED FLAG WARNING. WILL WAIT FOR 12Z MODELS
BEFORE DETERMINING WHETHER AN UPGRADE WILL BE NECESSARY WITH THE
AFTERNOON PACKAGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 10 PM MDT WEDNESDAY BELOW 6500
     FEET FOR UTZ420.

     RED FLAG WARNING FROM NOON TO 10 PM MDT WEDNESDAY FOR
     UTZ423-434.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING BELOW 6000 FEET FOR UTZ425-426.

WY...NONE.
&&

MERRILL/KRUSE/SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 20, 5:10 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 AM MDT TUE JUL 20 2010

UTZ001>016-019>021-517-518-WYZ021-211200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
510 AM MDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS PRIMARILY THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF
PRODUCING BRIEF LOCALLY HEAVY RAINFALL...PARTICULARLY IN SOUTHERN
UTAH.

ALTHOUGH HEAT INDICES ARE EXPECTED TO REMAIN BELOW 105 IN MOST
LOCATIONS TODAY...CONDITIONS WILL STILL BE HOTTER THAN USUAL
ACROSS SOUTHERN UTAH...PARTICULARLY IN UTAHS DIXIE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CENTRAL AND SOUTHERN UTAH WILL CONTINUE TO HAVE A THREAT OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH THE REST OF THE WEEK. HEAVY RAIN COULD ACCOMPANY SOME OF
THE STORMS WITH THE POSSIBILITY OF LOCAL FLASH FLOODING.

THE STORMS WILL SPREAD INTO THE NORTHERN OUTLOOK AREA ON WEDNESDAY
THEN RETREAT SOUTH AGAIN THURSDAY.

GUSTY SOUTH WINDS WILL DEVELOP ACROSS WESTERN PORTIONS OF THE
OUTLOOK AREA WEDNESDAY. DRIER AIR WILL ALSO START TO SPREAD INTO
THE NORTHWESTERN PORTIONS DURING THE DAY AND THE COMBINATION OF
WIND AND LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS WEDNESDAY AFTERNOON AND EVENING. THESE CONDITIONS MAY
ALSO SPREAD FURTHER EAST INTO THE NORTHERN WASATCH MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 20, 1:14 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
114 PM MDT TUE JUL 20 2010

UTZ013-518-202000-
SAN RAFAEL SWELL UT-SOUTHERN UTAH MOUNTAINS UT-
114 PM MDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN EMERY...
WESTERN WAYNE AND EXTREME NORTHERN GARFIELD COUNTIES UNTIL 200 PM
MDT...

AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CAPITOL REEF NP...OR 23
MILES SOUTHEAST OF LOA...MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. HEAVY RAIN WITH THIS STORM MAY CAUSE
NORMALLY DRY STREAMS AND WASHED TO FILL WITH WATER.

* LOCATIONS IMPACTED INCLUDE...
   FRUITA...
   CAPITOL REEF NP...

THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 3854 11126 3837 11090 3812 11122 3822 11144
TIME...MOT...LOC 1913Z 215DEG 11KT 3825 11126

NH

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:16 AM MDTFire Weather WatchSLC11 hr
Jul 20, 3:16 AM MDTRed Flag WarningSLC43 hr
Jul 20, 1:14 PM MDTSpecial Weather StatementSLCWayne46 min
Jul 20, 2:07 PM MDTFlash Flood WarningSLCWayne3 hr
Jul 20, 3:41 PM MDTFlash Flood WarningSLCGarfield, Kane6 hr

Nearby

Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.